Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV meds with HCV
Dec 15, 2007

I've been HIV poz for 20 years (or more) with currently 700 tcell and undetected viral load. I was just diagnosed with Hepatitis C and I don't have a swollen liver and have not been prescribed any medicatons for it. However I need to change the HIV meds so they won't affect my liver. Do you have any recommendations? Is it safe to take Trouvada with Isentress? I read that even though Trouvada is going through the kidneys, it is a risk for the liver.

Response from Dr. Young

Thanks for your post.

I think that you may be putting the cart before the horse. A diagnosis of HCV usually means that you've tested with positive antibodies. The first thing to do at this point isn't do change your medications, but rather to ascertain if you have HCV virus in your blood or not. If you don't, it means that you're among the fortunate minority of persons (~30%) who naturally clear the infection.

If you have HCV in your blood, then many experts would check a liver biopsy to see what extent of liver injury (if any) exists. If you have evidence of significant liver scaring, then one might entertain treatment for the HCV and review your HIV medications for need to adjust the type and dose of medication.

As for tenofovir/FTC or raltegravir, these medications are generally safe in persons with liver disease.

Best of health to you, BY



Previous
CD4 AND DEATH
Next
high lactate levels

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement